I got lots of really great comments on my last post. I’ve excerpted bits of the comments below. I’ve continued being exhausted and it’s taxing my emotional health. I feel hopeless and stuck. There is no turning back however, I never felt good on drugs and really I only remember feeling good before I ever started drugs and in the first many years after diagnosis during the periods when I did not “comply” with treatment. Drugs = feeling like shit. No doubt about that.
But right now in the process of coming off of the drugs I feel pretty goddamn awful too. More awful than when I started with withdrawal. I move forward only with faith. That faith comes from the many sources of stories about recovered individuals I get. But ultimately I am afraid. I don’t know if I will heal. I don’t know the outcome.
I’m wondering though, if what you’re feeling is a direct cause of having less lamictal in your body, or if the decrease is allowing the benzos and the risperdal to assert their sedative effect even more strongly. When I went cold turkey off of everything, I noticed I was, within months, so incredibly sensitive to the sedative effects of medications- even after years of heavy doses of sedative drugs. I had the tolerance of a goddamn elephant, and that went away fairly quickly. Now my system is super-sensitive.I can’t even take a tiny molecule of any of that stuff without being wasted.
and Stephany said:
You know I think the hypersensitivity thing is a good point. I also think the sedation drugs should go first, after reading all of these comments, it makes sense, that in fact it could be those sedation drugs causing the fatigue and the reduction of Lamictal giving those meds more ‘power’ so to speak. I was actually thinking the Klonopin could be more of a culprit than the Risperdal.
I also got a comment in email regarding the above issue. I tend to agree that Klonopin could be the culprit. On the benzo boards they call what I’m going through “benzo sickness.” My experience is exactly what is described over and over again. Still I know that I don’t have as many people to cull anecdotal stories from regarding all the other meds I’m on so I can’t know that it is the benzos.
However, I am going to proceed by withdrawing from benzos next. Unfortunately that means I have to continue buying Risperdal in two doses for some unforeseen amount of time and it’s a hell of a lot more expensive then Klonopin. One of the reasons I was trying to get off of it first. I really can’t afford this shit.
I really did take breaks that long (6 – 9 months). I also started out with
what I thought was the modest goal of only getting off zyprexa, so I didn’t head in anticipating getting off everything. I really took it one drug at a time, especially at the beginning. I would settle into a kind of “new normal” between each taper.
listen, i couldn’t even imagine withdrawing from so many drugs in such a relatively short time. it’s pretty amazing and titanic. give yourself a nice good rest. what’s the hurry anyway? there may or may not be well-being and health at the end of the detox, but the time in between should be nice and comfortable too, no? it’s not like now doesn’t count, if you see what i mean. you’ve got to keep the present in mind, too, not just this chimeric future of drug-freedom.
I wish I could take the two above comments more deeply to heart. I just don’t know if there is physical healing within this process–or if I have to wait until the other side. I’m sure I can heal psychologically during this process, but not so sure about the physical aspects. I will indeed wait at least until I can drive again, but I don’t know if I want this stretching out into what feels like forever. So many people I’ve talked to going through withdrawals seem to have to suffer throughout the whole time. I’d welcome more comments on this issue.
AMA–your comment is so brilliant, warm and kind. I want to be in the present and be nice and comfortable. Can you forgive me for wondering if it’s possible?